U.S. doctors online nowAsk doctors free
A 39-year-old member asked:

Streptomycin how does affect ears does it cause deafness?

1 doctor answer2 doctors weighed in
Dr. William Goldie
Pediatric Neurology 49 years experience
Toxic to hair cells: This antibiotic can become concentrated in the fluid of the inner ear. It causes a toxic reaction to the hair cells of the inner ear, at high levels it can kill off these hair cells with permanent hearing loss. Careful monitoring of levels of the antibiotic are necessary. There are better and less toxic antibiotics now in use.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Aug 30, 2012
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.